On context-free rewriting with a simple restriction and its computational completeness
RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Tome 43 (2009) no. 2, pp. 365-378.

This paper discusses context-free rewriting systems in which there exist two disjoint finite sets of rules, and a symbol, referred to as a condition of applicability, is attached to each rule in either of these two sets. In one set, a rule with a symbol attached to it is applicable if the attached symbol occurs in the current rewritten string while in the other set, such a rule is applicable if the attached symbol does not occur there. The present paper demonstrates that these rewriting systems are computationally complete. From this main result, the paper derives several consequences and solves several open problems.

DOI : https://doi.org/10.1051/ita/2009002
Classification : 68Q45,  68Q42
Mots clés : formal languages, context-free grammar, context-free rewriting system, derivation restriction, generative power
@article{ITA_2009__43_2_365_0,
     author = {Masopust, Tom\'a\v{s} and Meduna, Alexander},
     title = {On context-free rewriting with a simple restriction and its computational completeness},
     journal = {RAIRO - Theoretical Informatics and Applications - Informatique Th\'eorique et Applications},
     pages = {365--378},
     publisher = {EDP-Sciences},
     volume = {43},
     number = {2},
     year = {2009},
     doi = {10.1051/ita/2009002},
     zbl = {1171.68017},
     mrnumber = {2512264},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/ita/2009002/}
}
TY  - JOUR
AU  - Masopust, Tomáš
AU  - Meduna, Alexander
TI  - On context-free rewriting with a simple restriction and its computational completeness
JO  - RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications
PY  - 2009
DA  - 2009///
SP  - 365
EP  - 378
VL  - 43
IS  - 2
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/ita/2009002/
UR  - https://zbmath.org/?q=an%3A1171.68017
UR  - https://www.ams.org/mathscinet-getitem?mr=2512264
UR  - https://doi.org/10.1051/ita/2009002
DO  - 10.1051/ita/2009002
LA  - en
ID  - ITA_2009__43_2_365_0
ER  - 
Masopust, Tomáš; Meduna, Alexander. On context-free rewriting with a simple restriction and its computational completeness. RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Tome 43 (2009) no. 2, pp. 365-378. doi : 10.1051/ita/2009002. http://www.numdam.org/articles/10.1051/ita/2009002/

[1] J. Dassow and G. Păun, Regulated Rewriting in Formal Language Theory. Springer-Verlag, Berlin (1989). | MR 1067543 | Zbl 0697.68067

[2] O. Mayer, Some restrictive devices for context-free grammars. Inform. Control 20 (1972) 69-92. | MR 359412 | Zbl 0248.68035

[3] A. Meduna and A. Gopalaratnam, On semi-conditional grammars with productions having either forbidding or permitting conditions. Acta Cybernetica 11 (1994) 307-324. | MR 1302733 | Zbl 0938.68680

[4] A. Meduna and M. Švec, Grammars with Context Conditions and Their Applications. John Wiley & Sons, New York (2005). | MR 2138790 | Zbl 1087.68045

[5] G. Păun, A variant of random context grammars: Semi-conditional grammars. Theoret. Comput. Sci. 41 (1985) 1-17. | MR 841019 | Zbl 0587.68071

[6] A. Salomaa, Formal languages. Academic Press, New York (1973). | MR 438755 | Zbl 0262.68025

[7] A.P.J. Van Der Walt, Random context grammars, in Proceedings of the Symposium on Formal Languages (1970).

Cité par Sources :